Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 282, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 3, 2003, 4:54 PM EDT for Harrison County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2003, 4:54 PM EDT (20:54 UTC)
- Expired
- Sep 3, 2003, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 032058 FFWPBZ OHC067-040000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 454 PM EDT WED SEP 3 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN OHIO * UNTIL 800 PM EDT * AT 454 PM EDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING ALONG STATE ROUTE 151 BETWEEN BOWERSTON AND CONOTTON. * OTHER LOCATIONS IN THE WARNING INCLUDE...SCIO AND HANOVER. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:20 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 3, 2:20 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT WED SEP 3 2003 ONGOING CONVECTION ON WARM FRONTAL BOUNDARY ACTING AS CONVERGENCE BOUNDARY THAT BISECTS THE FA. FOR THE REMAINDER OF THE AFTERNOON AND EVENING WILL MOVE ONLY SLOWLY NORTHWARD THEN BACK SOUTH AS FRONT APPROACHES. WITH HIGH PRECIPITABLE WATERS AND LOW FLASH FLOOD GUIDANCE PREVAILING THROUGH MUCH OF THE AREA FEEL IT IS PRUDENT TO ISSUE FLOOD WATCH THROUGH 10 PM FOR THE FA. CONVECTION SHOULD DIE DOWN AS SOLAR HEATING IS LOST SO ON GRIDS HAVE KEPT IN CHC AFTER MIDNIGHT. MODELS SLOWER THAN PREVIOUS RUNS IN MOVING FRONT THROUGH SO HAVE INSERTED A CHANCE FOR THURSDAY MORNING IN MOST ZNS EXCEPTING MUCH OF OUR OH ZNS. RIDGE BUILDS ACROSS ON THURSDAY EVENING AND FOR MUCH OF THE NEXT 5 DAYS WE REMAIN DRY. MODELS INDICATE FRONTAL BOUNDARY MOVING SOUTHWARD ON SUN BUT DYNAMICS EXPECTED TO REMAIN TO THE NORTH SO FOR NOW WILL NOT MENTION PRECIP. TEMPS SIMILAR TO MOS FIRST THREE PERIODS THEN A BLEND OF GFS AND FWC NOS. PIT 64 75 54 73 / 60 20 10 10 HLG 64 75 54 73 / 60 20 10 10 MGW 64 77 55 74 / 60 30 10 10 ZZV 63 74 52 74 / 60 20 10 10 PHD 63 74 52 74 / 60 20 10 10 FKL 60 71 50 69 / 60 30 10 10 DUJ 60 71 50 68 / 60 30 10 10 LBE 64 75 54 73 / 60 20 10 10 BTP 62 73 52 71 / 60 30 10 10 IDI 62 73 52 70 / 60 30 10 10 ODM 58 69 54 69 / 70 40 20 10 MD...FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Sep 3, 11:35 AM EDT, 5 hours 19 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1135 AM EDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL OCCUR OFF AND ON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA INTO TONIGHT WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AS WELL AS HEAVY RAIN. DANGEROUS LIGHTNING IS ALSO POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR EXTREME NORTHERN WEST VIRGINIA...EXTREME SOUTHWEST PENNSYLVANIA AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
In the hours before
Special weather statement, Sep 3, 11:34 AM EDT, 5 hours 20 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1134 AM EDT WED SEP 3 2003 SHOWERS AND THUNDERSTORMS WILL OCCUR OFF AND ON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA INTO TONIGHT WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AS WELL AS HEAVY RAIN. DANGEROUS LIGHTNING IS ALSO POSSIBLE. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY.
Special weather statement, Sep 3, 11:57 AM EDT, 4 hours 57 minutes before
PAZ031-031600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1157 AM EDT WED SEP 3 2003 THIS IS A COMMUNICATIONS TEST MESSAGE. THIS IS ONLY A TEST.
Special weather statement, Sep 3, 12:20 PM EDT, 4 hours 34 minutes before
PAZ021-030-031800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1220 PM EDT WED SEP 3 2003 SHOWERS AND THUNDERSTORMS MOVING THROUGH EASTERN ALLEGHENY AND WESTERN WESTMORELAND COUNTY MAY PRODUCE RAINS OF ONE HALF TO NEAR ONE INCH IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 3, 2:31 PM EDT, 2 hours 23 minutes before
PAZ014-020-031915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT WED SEP 3 2003 AT 2:20 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH BEAVER COUNTY. THESE STORMS ARE MOVING TO THE NORTHEAST AT 35 MPH AND WILL MOVE INTO BUTLER COUNTY BETWEEN 2:30 PM AND 3:20 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE FOMBELL...ZELIENOPLE...MIDDLE LANCASTER...AND BEAVER FALLS. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING. RECENT RAIN HAS SATURATED THE SOIL AND POOR DRAINAGE AND RUNOFF FLOODING MAY OCCUR. IF YOU ARE DRIVING...THERE MAY BE REDUCED VISIBILITY IN HEAVY RAIN AND PONDING OF WATER ON ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Sep 3, 3:39 PM EDT, 1 hour 15 minutes before
OHZ049-050-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 339 PM EDT WED SEP 3 2003 AT 3:35 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH HARRISON COUNTY. THESE STORMS ARE MOVING TO THE NORTHEAST AT 35 MPH AND WILL MOVE INTO JEFFERSON COUNTY BETWEEN 3:55 PM AND 5:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE JEWETT...ANNAPOLIS...RICHMOND...AND TORONTO. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING. RECENT RAIN HAS SATURATED THE SOIL AND POOR DRAINAGE AND RUNOFF FLOODING MAY OCCUR. IF YOU ARE DRIVING...THERE MAY BE REDUCED VISIBILITY IN HEAVY RAIN AND PONDING OF WATER ON ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.